Another lupron question

Another lupron question

Jess
Jess

July 23rd, 2012, 2:33 pm #1

Hi everyone
sorry to ask so many questions- but I'm kinda a newbie at this and was just wondering if anyone knew the answer (since the nurses at Co.ooper are basically impossible to talk to).
this past cycle, my IVF got cancelled due to lead follicle/early ovulation (I posted about it below, but basically I was only on stims for 3 days before a follie grew super fast and so out of nowhere that it was already too late for me to take the ganerelix). So, for this next cycle the nurse told me that in order to avoid the whole lead follicle/early ovulation happening again, to take Lupron (20iu) "as soon as possible" since I was already 3-4dpo when we finally got my progesterone results and realized it was not a mistake or anything, and I had really ovulated. Got my Lupron in the mail on Friday (either 5 or 6dpo) and started taking it that night.
Here's my question- she only told me to take it for 4 days. Does that seem right? I actually confirmed it with 2 different nurses so I don't think she just read it wrong. However, I literally cannot find one other person on the entire internet that only took it for 4 days. It seems like I would need to take it for at least a week in order for it suppress me, no? Even in the instructions that came in the lupron box, it says you should take it for 1-2 weeks in order for it to take effect. I thought that was how lupron works- you take it for a while- then your body gets depleted and doesn't respond to it anymore?? Am I wrong? Maybe they mistakenly thought I would be getting my period soon after and figured I only had 4 days to take it before AF showed?

Maybe I should call again and ask a nurse to explain it to me? I think they already hate me there!!

Any guesses would be appreciated! TIA!
Quote
Share

Joined: January 12th, 2012, 6:08 pm

July 23rd, 2012, 6:12 pm #2

I took it starting 2 days prior to my high stim injections and throughout the 9 nine days of injections (did 10 units twice per day). I'm not sure if it would help but maybe try calling the pharmacy where you ordered it from and speak to a pharmacist about this??
Quote
Like
Share

Jess
Jess

July 23rd, 2012, 11:15 pm #3

Hi everyone
sorry to ask so many questions- but I'm kinda a newbie at this and was just wondering if anyone knew the answer (since the nurses at Co.ooper are basically impossible to talk to).
this past cycle, my IVF got cancelled due to lead follicle/early ovulation (I posted about it below, but basically I was only on stims for 3 days before a follie grew super fast and so out of nowhere that it was already too late for me to take the ganerelix). So, for this next cycle the nurse told me that in order to avoid the whole lead follicle/early ovulation happening again, to take Lupron (20iu) "as soon as possible" since I was already 3-4dpo when we finally got my progesterone results and realized it was not a mistake or anything, and I had really ovulated. Got my Lupron in the mail on Friday (either 5 or 6dpo) and started taking it that night.
Here's my question- she only told me to take it for 4 days. Does that seem right? I actually confirmed it with 2 different nurses so I don't think she just read it wrong. However, I literally cannot find one other person on the entire internet that only took it for 4 days. It seems like I would need to take it for at least a week in order for it suppress me, no? Even in the instructions that came in the lupron box, it says you should take it for 1-2 weeks in order for it to take effect. I thought that was how lupron works- you take it for a while- then your body gets depleted and doesn't respond to it anymore?? Am I wrong? Maybe they mistakenly thought I would be getting my period soon after and figured I only had 4 days to take it before AF showed?

Maybe I should call again and ask a nurse to explain it to me? I think they already hate me there!!

Any guesses would be appreciated! TIA!
Thanks so much for your response (BrewersFan). I actually was about to call the pharmacy, but decided to try the nurses one more time. I left a detailed message saying "I thought Lupron had to be used for at least a week in order to be effective."

Of course she called back when I could not answer the phone. In her message, she said nothing about suppression (I assumed that's why I was on it, especially since 2 nurses had told me that), and instead said it is being used to prevent cysts (??). Because my previous cycle was cancelled while I still had 9 follicles growing, they want to make sure those follicles don't develop into cysts and delay my next cycle.
I think that's great and all, and I definitely want to deal with cysts-- but wth is going on? I know one of the nurses told me that Dr. Ch.eck wants me to be suppressed before beginning the next cycle (so that we don't have the same lead follicle/early ov problem), but now it seems like they forgot about that and are only focused on the cysts? Uch.

Now I have to call back AGAIN tomorrow and ask: Is the lupron also supposed to be suppressing me (even though I'm only supposed to take it for 4 days?). Should I be taking it for longer? Am I supposed to be taking something else to suppress me?
And also, please get your story straight! So far, I've had 2 nurses saying it's for suppression and 1 saying it's for cysts. I am totally losing my patience with this office!

Thanks for reading my vent!!
Quote
Share

Jess
Jess

July 24th, 2012, 5:46 pm #4

Hi everyone
sorry to ask so many questions- but I'm kinda a newbie at this and was just wondering if anyone knew the answer (since the nurses at Co.ooper are basically impossible to talk to).
this past cycle, my IVF got cancelled due to lead follicle/early ovulation (I posted about it below, but basically I was only on stims for 3 days before a follie grew super fast and so out of nowhere that it was already too late for me to take the ganerelix). So, for this next cycle the nurse told me that in order to avoid the whole lead follicle/early ovulation happening again, to take Lupron (20iu) "as soon as possible" since I was already 3-4dpo when we finally got my progesterone results and realized it was not a mistake or anything, and I had really ovulated. Got my Lupron in the mail on Friday (either 5 or 6dpo) and started taking it that night.
Here's my question- she only told me to take it for 4 days. Does that seem right? I actually confirmed it with 2 different nurses so I don't think she just read it wrong. However, I literally cannot find one other person on the entire internet that only took it for 4 days. It seems like I would need to take it for at least a week in order for it suppress me, no? Even in the instructions that came in the lupron box, it says you should take it for 1-2 weeks in order for it to take effect. I thought that was how lupron works- you take it for a while- then your body gets depleted and doesn't respond to it anymore?? Am I wrong? Maybe they mistakenly thought I would be getting my period soon after and figured I only had 4 days to take it before AF showed?

Maybe I should call again and ask a nurse to explain it to me? I think they already hate me there!!

Any guesses would be appreciated! TIA!
FINALLY got an answer. The nurse was visibly annoyed with me for calling so many times "with the same question," but honestly, if you would have ever answered my question sufficiently, I wouldn't have to keep calling back!

She said it was prescribed to me to prevent the cysts. I said- Dr Check ALSO wants me to be suppressed bc of my lead follicle issue. She said- Well, if you want to be suppressed, wait till you get your period and then on day 21, you'll start Lupron. I said- um, no, I'm supposed to get my period one day next week and I want to be suppressed for THIS cycle! Not next cycle! I want to be suppressed for this month so we at least have a chance at getting to retrieval! And anyway, there is no next month, this is our last shot before going back to trying naturally. She said- "Oh." OH??? are you kidding me? I said- I do not want the exact same problem to happen again this month that's why the dr wants me to be suppressed. So she was like- well if you took the Lupron for only 4 days but 20iu each day, it's good, it will suppress your lead follicle.

I am praying she's right. I hope she didn't just say that to save face, you know? I always have the ganerelix just in case, but last time it went so fast we didn't even have time for it, so all I want to do is avoid this happening again. Why is that so hard for them to understand??
Uch, I am totally losing my confidence in them. Why can't they write anything down so they remember what's going on??

Thanks for listening to me vent...again!
Quote
Share

Mrs. McIrish
Mrs. McIrish

July 24th, 2012, 8:00 pm #5

Sorry they are frustrating you. I had to suppress myself on my last IVF based on a conversation with C.heck (I put my own estrogen patch on post O and once I knew I was not pg, I started taknig estinyl leading up to AF). The nurses never would have told me to do it.. I think it is really hard to cycle there if you haven't already cycled elsewhere to get experience. Hang in there!
Quote
Share

Jess
Jess

July 24th, 2012, 11:21 pm #6

Thanks so much for your empathetic response!!

If you were me, do you think you would continue taking the Lupron a few more nights (maybe at a lower dose?) to insure suppression...? I think ultimately, I would probably be too scared to do that, but just wondering if others would. Maybe it would be beneficial..?
Quote
Share